This is not true. What you are experiencing is just more alcoholic rationalization to justify continuing to drink. I know this routine very, very well. If you really are an alcoholic, your drinking will kill you eventually. I have been sober since 1997, and my life today is GREAT!
I cannot give you direct advice as I am not an MD, but often times we have to rely on our common sense in life when making decisions. In this regard, have you ever seen a prescribe medication with a warning label that reads "DO NOT QUIT DRINKING ALCOHOL WHILE TAKING THIS MEDICATION?" I mean c'mon, spooked, I have been sober since March of "06" and was diagnosed with ADHD in October of "07". I now take Adderall a few days a week but I quit drinking over 17 months ago and would never combine the two drugs, unless I took alcohol first and completely lost control that is.
Apparently my driniking problem was caused by going 39 years without being diagnosed and treated for this disorder. I don't know why you take Wellbutrin, but for whatever reason you do, use it as a reason to give up alcohol, not as an excuse to continue it's use.
I to have read this. It makes sense to me to not make any drastic lifestyle changes after starting a medication like wellbutrin. I take Wellbutrin XL, and have had no problems drinking while on the medication, but it may affect people differently so don't take my information as fact.
Someone bounced up an old thread... *reads warnings on side of perscription bottle*
"Do Not Drink alcoholic beverages when taking this medication."
"Avoid drinking alcohol while taking Wellbutrin. Alcohol may increase your risk of a seizure while you are taking Wellbutrin. If you drink alcohol regularly, talk with your doctor before changing the amount you drink. Wellbutrin can cause seizures in people who drink a lot of alcohol and then suddenly quit drinking when they start using the medication."
And here's another thing you may want to read:
hello. the reason for this warning is that abrupt cessation of drinking in chronic users can cause seizures as a part of withdrawal. in such individuals, certain medications such as wellbutrin can lower the threshold of seizure activity. you should be honest with your doctor about your alcohol intake and all medications you take in order to determine your risk of adverse effects. if you are using this as a reason to justify your drinking, you may have a problem. in addition, many medications when combined with alcohol can cause the manifestation of adverse reactions from dangerous levels of sedation to psychotic episodes. i have personally experienced terrible side effects in my efforts to self medicate, and they almost killed me. please consult a competent physician.
ok some of you are being very arrogant. The bottle does not say "DO NOT QUIT DRINKING" However, if you are a heavy drinker you are advised not to quit drinking abruptly becase withdrawl from alcohol can cause seizures AND Wellbutrin has been known to cause seizures in some cases. BUT if you drink too much while taking this med it can increase the risk of seizures also.
Its best to not take this med at all if you have problems with alcohol.
I am currently on Wellbutrin 300XL daily.. I’m a 29 year old female and drink nightly at least 3-5 beers.. On weekends, a little more. I have not noticed anything different except that maybe I get a little more of a buzz faster.. And sometimes, after just a few, i just won’t even feel like drinking anymore. Since taking the XL, there’s been a HUGE improvement in my mood and drinking alcohol doesn’t seem to affect the effects of the Wellbutrin in any way. I still feel great! Now, i haven’t gone out and gotten blitzed since being on this medication.. I don’t go NEAR hard liquor.. My experience is only while at home.. But, i just thought I would share because I was very concerned myself when I was first put on this medication. I hope this helps anybody who’s wondering the same thing…
Also not a doctor, but a seasoned patient. I've been on Wellbutrin XL 300mg daily for over a year now. I haven't had any adverse side effects from alcohol use, HOWEVER.. alcohol is NEVER advised when taking psychiatric medication, especially ones for Depression, as alcohol is a depressant. The abrupt cessation of drinking as some others have said is not a good idea, because Wellbutrin lowers the threshold for seizures, however talk to your doctor about reducing your alcohol intake, and be prepared to make lifestyle changes especially if you were a heavy drinker and are now on this medication. Mind you the rest of what I'm going to say is my personal experience and doesn't seem to be in any way typical and I do not, in fact, advise the poor decisions I've made on this medication
I am a 22 year old male, 145lbs., college student, so I have on numerous occasions practiced binge drinking, on my medication, with no side effects other than maybe I got intoxicated faster, and lost interest then.. but this has not always been the case. I did reduce my dose after consultation with my doctor for my 21st birthday as a precaution and have never experienced any adverse side effects aside from the ones alcohol produces alone (even at my full dose and same level of alcohol intake). Just using this as an example that medications react completely differently with different people, and I happened to get very lucky.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.